CDC Issues Warning on New Opioid Substitute

From MedPage Today:

Reports of exposure to a plant-based drug with opioid-like effects, kratom (Mitragyna speciosa), could lead to dangerous outcomes, and have been on the rise for the past few years, according to a CDC analysis of poison center calls.

In 2015 the number of calls that poison centers received regarding exposures to kratom was 10 times higher than in 2o1o (26 in 2010; 263 in 2015). In total from January 2010 until December 2015, 660 calls were recorded.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: